Last hope

Help. I get a pain in the right side of my head every afternoon. I have tried different diets. Has anybody had Gabapentin ? what were their results ? I am new to this site but have had this problem for 5 years. I did try Gabapentin for 3 weeks, the first week was wonderful but by the third week it was affecting my feet and I had problems walking, should I try again ?

11 Replies

oldestnewest
  • i think you should go back to your doctor and see what they have to say about this. as its no good if you cant walk. when you say it was affecting your feet what was it doing. causing pain, clumsiness loss of balance. i wouldnt take it again. i'd go back to the doctor or even phone him/her first thing in the morning and see what they have to say. clumsyness and problems walking are quite rare side effect that you should report to your doctor. all the very best i hope you find a solution to your head pain. i wonder what is causing that head pain on the right side of the head. you know it could be something quite simple as your posture. i know that sounds pretty hard to believe but its true just standing with more weight on one side of the body than the other causes pain in the musculature and ligaments. and we can easily get out of alignment cause lots of strange pains. love grace xoxoxo

  • I've been on gabapentin and pregablin and the side effects can be horrendos. It does work for pain for a while then you will need to increase dosage till you get to max dosage .weight gain hair loss feeling as though your losing you're mind I actually had mri as I was positive I had dementia leg and foot swelling .whatever your gp gives you check out side effects always we all react to drugs differently knowledge of your own bodies reactions is essential keep a diary this is important as .memory can be affected . Klik

  • Wow! The first thing I would do is ask your Pharmacist for a complete FDA print out of the drug Gabapentin, it's uses and side affects. I've know it to be an anti seizure medication but is also used for other conditions such as peripheral neuropathy and fibromyalgia. The Pharmacists know there stuff. After you've thoroughly read through the information and what conditions it can be used for and side effects you should go back to your GP and ask why you were prescribed this for your headaches? Problems with your feet and walking happened 'after' starting with the Gabapentin should be brought to your Dr.s attention. Sounds like you should be seeing a neurologist. It doesn't sound like a side effect from Gabapentin because I think it takes up to 6 weeks for the drugs dose to work in our systems. I assume that is why patients taking Gabapentin start and stay at a certain (usually low) dose 2-4-6 weeks, see if it is helping you and are coping with it well before the dose gets titrated up. I found it not very helpful for me as it knocked me off my socks and all I did was sleep. While I've spoken to others and it's been a absolute miracle worker for them whether its been for thier restless leg syndrome nerve/fibro pain. If you were prescribed it for your one sided daily mid afternoon headaches again the Pharmacist may be helpful ( I really appreciate and trust mine), but be careful not to sound like your underminding your GP by boasting the Pharmasist -(Yiuks!) If you haven't ever experienced a seizure to your knowledge and you have no signs or symptoms of other conditions this medication is used for then yes, fully armed with the knowledge of all the medication uses and possible side effects, I'd just straight out ask the Dr. why he thaught this medication was going to help with your headaches- which it hasn't helped for those nasty daily things yet, and you've only been experiencing the foot leg thing since 'after' starting with the Gabapentin. We have to take charge of our own health these days, Dr.s have little time to explain things anymore to the patient, just write up a script and be told, take this !!! Unless you ask and sometimes unnecessarily have to insist on an answer or copies of test results and reports, literally keeping your own personal records of everything. It can only take one Dr. out of many to mess something up. They are Human, and to be Human, is to Error. I say; ask, ask, and ask away. It's our health, our bodies and our basic Human right to know everything about what is in our health charts. It has definitely been benificial to me as it's avoided having to have many double, even triple testings ! , especially accumulative radiation through x-rays and unessasary doses of accumulative large dose radiation CT scans. Opt for an MRI (no radiation) if you can. I read a excellent article on www.consumer reports: the hidden dangers of CT Scans, written by Doctors not only for consumers but the bewilderment I learned of the many many Radiologists,Dr.s and R.N.s themselves not knowing this pretty 'important to know' information. Very well worth the read.

    Wishing you the very best.

    P.S. Wouldn't hurt to stop the Gabapentin until you get things cleared up as you haven't been on it for very long ( Pls. be certain to consult with your Phamacist first) as many medications can't be stopped suddenly if we've been taking it for a certain length of time.

  • Gabapentin does work for headaches as well I know a few people that have taken it for that reason and it's worked quite well it's amazing how these drugs work for all different things x

  • Hi clouting.

    I was on gabapentin for about a year. And until your body gets used to them it was a great happy pill but after that I didn't get any relief from them. I do think they make you groggy in the morning but they did'nt affect my feet any more than what I have anyway. Here comes the sun again so they will be murder today. I am now giving Pregablin a try. Hope you get sorted soon. Take care

  • I have cluster headaches which is like a sharp stab on the one side of my head. It only lasts a second or two then goes but it can happen 8 or 9 times in an hour. They are very pain full. My Doc sent me for a brain scan and they diagnosed me. The proper name for it is Factual Semi Crania or something like that. They gave me some pills but they didn't help.. sorry it's been that long I can't remember the name of them. They do knock you off your feet but you just have to wait it out and I just take what ever pain killers I have. Hope you get sorted soon.big this sounds like your pain I'm here if you need to rant. Take care

  • I would suggest trying it again. I've been taking gabapentin for about 5yrs plus now and with no side effects. I take it for chronic knee pain was prescribed it by my consultant. I've tried many different drugs overthe years and I'm taking quite alot of other meds to. I swapped from gabapentin to its partner drug pregabaline for a while but did nothing for me so went back on gabapentin. I take 3 x 300mg 3 times a day which may sound alot. So I know everyone is different but I'd try it again. If want to ask me anything else feel free to get in touch. Hope this helps. Debbs.

  • When I first started taking it I remember waking up and being on the toilet and I couldn't walk properly either but after a few weeks it went away I hope this helps x

  • Hi

    If you don't mind can I ask what problems did you have with your feet other than problems walking? Was it your feet or legs ?look at the information sheet in the box if you need any info which you may of already done. An FDA print out may be great however will it help your situation or add to your stress ? Probably best to discuss with your GP Gabapentin isn't for everyone there are other drugs on the market which could help .

    Hope you find something that helps

  • If it's migraine headache which often occurs on one side of your head thsee are many other medications to use besides gabapentin. See a neurologist who specializes in headaches

  • U should leave it for a week and then go back 2 it.

You may also like...